Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 73, NWS Nashville, TN

June 9, 1998Trousdale County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 9, 1998, 9:32 AM CDT for Trousdale County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1998, 9:32 AM CDT (14:32 UTC)
Expired
Jun 9, 1998, 11:35 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Trousdale County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 585 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
585 m²/s²
0-3 km storm-relative helicity
571 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 091433
FFWBNA
TNC169-091635-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
932 AM CDT TUE JUN 9 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TROUSDALE COUNTY IN MIDDLE TENNESSEE

* UNTIL 1135 AM CDT


* TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE AREA THIS
  MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE FOR ANOTHER
  HOUR OR TWO.  THIS WILL LIKELY PUSH SMALL CREEKS AND STREAMS
  OUT OF THEIR BANKS.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:05 AM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, Jun 9, 2:05 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CDT TUE JUN 9 1998

MAIN FCST PROBLEMS WL BE TIMING PCPN...CHCS AND TEMPS THRU WED FOR THE
FA.

MODELS ARE SIMILAR IN MOVG SFC WARM FNT NEWD THRU THE FA TDA. 06Z SFC
ANALYSIS INDCTS THAT THE WARM FNT EXTENDS SEWD FM NRN AR THRU FAR SW
TN AND THEN INTO CENTRAL MISSISSIPPI. EXPECT WARM FNT TO CLR THE BNA
AREA SHORTLY ARND 15Z THIS AM...AND INTO KY BY NOON. SCTD SHRA/
TSRA CONTS ACROSS MAINLY THE NRN PORTIONS OF THE FA AND RECOMMEND
GOING W/A 70 PCT POP MAINLY NORTH OF I-40 ESPECIALLY THIS AM. REST OF
THE FA SHOULD KEEP THE GOING 40 PCT POP AS IS IN THE GOING FCST.

AFTER THE WARM FNT PASSES THRU...THERE SHOULD BE SOME BREAKS IN THE
CLOUDS ESPECIALLY IN THE AFTN HOURS ACROSS THE FA. THE DRY FCST FOR
TNGT AND SMALL POPS FOR WED LOOKS GOOD FOR THE FA AS EVEN THOUGH WE
WL BE IN A MOIST AND MORE UNSTABLE ENVIRONMENT W/HIER DEWPOINTS
APPROACHING 70 DEGREES...THE LACKING MECHANISM WL BE TRIGGER.
.
AS FAR AS TEMPS ARE CONCERNED...WL STAY W/FAN GUIDANCE FOR TDA AND
FOR TNGT AND WED...FAN/NGM NUMBERS LOOK GNRLY GOOD.

TROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:16 AM CDTFlash Flood WarningOHXRobertson, Sumner2 hr
Jun 9, 4:28 PM CDTTornado WarningOHXCannon, Coffee62 min
Jun 9, 4:36 PM CDTTornado WarningOHXFranklin, Marion49 min
Jun 9, 5:03 PM CDTTornado WarningOHXBledsoe, Sequatchie47 min
Jun 9, 5:52 PM CDTSevere Thunderstorm WarningOHXWayne48 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningOHXLawrence47 min

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.